Alert archive / California / Wind Advisories in 2025
Wind Advisory 39, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 20, 2025, 10:52 PM PST for Kern County, California. It took effect at Nov 21, 2025, 1:00 AM PST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2025, 10:52 PM PST (06:52 UTC)
- In effect from
- Nov 21, 2025, 1:00 AM PST
- Expired
- Nov 21, 2025, 4:37 PM PST
- In force
- 16 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 06:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 6.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS76 KHNX 210652 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1052 PM PST Thu Nov 20 2025 CAZ338-211500- /O.NEW.KHNX.WI.Y.0039.251121T0900Z-251122T0300Z/ Mojave Desert Slopes- Including the cities of Mojave 1052 PM PST Thu Nov 20 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST FRIDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Until 7 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SM
5 follow-up statements
098 WWUS76 KHNX 210705 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1105 PM PST Thu Nov 20 2025 CAZ302-303-306-307-311-312-211515- /O.NEW.KHNX.FG.Y.0026.251121T0900Z-251121T1800Z/ Merced - Madera - Mendota-Planada - Le Grand - Snelling-Caruthers - San Joaquin - Selma-Fresno-Clovis-Hanford - Corcoran - Lemoore- Visalia - Porterville - Reedley- Including the cities of Parlier, Planada, Goshen, Tulare, Lake Mcclure, Sanger, Kerman, Fresno, Le Grand, Corcoran, Porterville, Merced, Selma, Kingsburg, Atwater, Visalia, Madera, Hanford, and Lemoore 1105 PM PST Thu Nov 20 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM PST FRIDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Caruthers - San Joaquin - Selma, Fresno-Clovis, Hanford - Corcoran - Lemoore, Merced - Madera - Mendota, Planada - Le Grand - Snelling, and Visalia - Porterville - Reedley. * WHEN...Until 10 AM PST Friday. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ338-211515- /O.CON.KHNX.WI.Y.0039.251121T0900Z-251122T0300Z/ Mojave Desert Slopes- Including the cities of Mojave 1105 PM PST Thu Nov 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Until 7 PM PST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ SM
727 WWUS76 KHNX 211508 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 708 AM PST Fri Nov 21 2025 CAZ302-303-306-307-311-312-211800- /O.CON.KHNX.FG.Y.0026.000000T0000Z-251121T1800Z/ Merced - Madera - Mendota-Planada - Le Grand - Snelling-Caruthers - San Joaquin - Selma-Fresno-Clovis-Hanford - Corcoran - Lemoore- Visalia - Porterville - Reedley- Including the cities of Tulare, Sanger, Madera, Planada, Kingsburg, Atwater, Kerman, Porterville, Lemoore, Visalia, Lake Mcclure, Hanford, Le Grand, Fresno, Goshen, Corcoran, Parlier, Selma, and Merced 708 AM PST Fri Nov 21 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Caruthers - San Joaquin - Selma, Fresno-Clovis, Hanford - Corcoran - Lemoore, Merced - Madera - Mendota, Planada - Le Grand - Snelling, and Visalia - Porterville - Reedley. * WHEN...Until 10 AM PST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ338-211800- /O.CON.KHNX.WI.Y.0039.000000T0000Z-251122T0300Z/ Mojave Desert Slopes- Including the cities of Mojave 708 AM PST Fri Nov 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
744 WWUS76 KHNX 211731 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 931 AM PST Fri Nov 21 2025 CAZ302-303-306-307-311-312-211845- /O.EXP.KHNX.FG.Y.0026.000000T0000Z-251121T1800Z/ Merced - Madera - Mendota-Planada - Le Grand - Snelling-Caruthers - San Joaquin - Selma-Fresno-Clovis-Hanford - Corcoran - Lemoore- Visalia - Porterville - Reedley- Including the cities of Tulare, Sanger, Madera, Planada, Kingsburg, Atwater, Kerman, Porterville, Lemoore, Visalia, Lake Mcclure, Hanford, Le Grand, Fresno, Goshen, Corcoran, Parlier, Selma, and Merced 931 AM PST Fri Nov 21 2025 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... Visibility has generally improved, so the Dense Fog Advisory will be allowed to expire at 10 AM PST this morning. $$ CAZ338-220300- /O.CON.KHNX.WI.Y.0039.000000T0000Z-251122T0300Z/ Mojave Desert Slopes- Including the cities of Mojave 931 AM PST Fri Nov 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
606 WWUS76 KHNX 212109 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 109 PM PST Fri Nov 21 2025 CAZ301>303-305>307-309>312-315-220600- /O.NEW.KHNX.FG.Y.0027.251122T0800Z-251122T1900Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Southeast San Joaquin Valley- Including the cities of Shafter, Lake Mcclure, Los Banos, Goshen, Lemoore, Delano, Merced, Hanford, Fresno, Selma, Planada, Buttonwillow, Sanger, Five Points, Richgrove, Madera, Lemoore Station, Corcoran, Parlier, Le Grand, Alpaugh, Visalia, Kerman, Wasco, Tulare, Kettleman City, Porterville, Kingsburg, Lost Hills, and Atwater 109 PM PST Fri Nov 21 2025 ...DENSE FOG ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM PST SATURDAY... * WHAT...Visibility one quarter mile to as low as 200 feet in dense fog. * WHERE...San Joaquin Valley, mainly Merced County southward to northern portions of Kern County. * WHEN...From midnight tonight to 11 AM PST Saturday. * IMPACTS...Low visibility could make driving conditions hazardous. * ADDITIONAL DETAILS...Highways impacted include, but are not limited to, Interstate 5, as well as Highways 99, 33, 41, 43, 46, 59, 152, 165, 168, 180, and 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ CAZ338-220300- /O.CON.KHNX.WI.Y.0039.000000T0000Z-251122T0300Z/ Mojave Desert Slopes- Including the cities of Mojave 109 PM PST Fri Nov 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BSO
198 WWUS76 KHNX 220037 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 437 PM PST Fri Nov 21 2025 CAZ338-220145- /O.CAN.KHNX.WI.Y.0039.000000T0000Z-251122T0300Z/ Mojave Desert Slopes- Including the cities of Mojave 437 PM PST Fri Nov 21 2025 ...WIND ADVISORY IS CANCELLED... The strong winds have ended. $$ CAZ301>303-305>307-309>312-315-220900- /O.CON.KHNX.FG.Y.0027.251122T0800Z-251122T1900Z/ Los Banos - Dos Palos-Merced - Madera - Mendota-Planada - Le Grand - Snelling-West Side of Fresno and Kings Counties-Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Southeast San Joaquin Valley- Including the cities of Five Points, Corcoran, Delano, Kingsburg, Sanger, Shafter, Lost Hills, Planada, Visalia, Goshen, Merced, Madera, Buttonwillow, Hanford, Le Grand, Atwater, Tulare, Lemoore, Lemoore Station, Selma, Kettleman City, Porterville, Fresno, Wasco, Parlier, Richgrove, Lake Mcclure, Alpaugh, Kerman, and Los Banos 437 PM PST Fri Nov 21 2025 ...DENSE FOG ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM PST SATURDAY... * WHAT...Visibility one quarter mile to as low as 200 feet in dense fog. * WHERE...A portion of central California. * WHEN...From midnight tonight to 11 AM PST Saturday. * IMPACTS...Low visibility could make driving conditions hazardous. * ADDITIONAL DETAILS...Highways impacted include, but are not limited to, Interstate 5, as well as Highways 99, 33, 41, 43, 46, 59, 152, 165, 168, 180, and 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ EW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 10:48 PM PST, 4 minutes earlier. Its key messages:
- 1. Rain and snow showers continuing in the area, primarily over Kern County, through Friday morning. 2. A Winter Weather Advisory remains in effect for the Sierra Nevada and southern Kern Mountains until 10 AM PST this morning. 3. Potential for fog developing each overnight and morning during precipitation-free periods. Increasing chances into this coming weekend.
Area forecast discussion, Nov 20, 10:48 PM PST, 4 minutes before
Area Forecast Discussion National Weather Service Hanford CA 1048 PM PST Thu Nov 20 2025 && .KEY MESSAGES... 1. Rain and snow showers continuing in the area, primarily over Kern County, through Friday morning. 2. A Winter Weather Advisory remains in effect for the Sierra Nevada and southern Kern Mountains until 10 AM PST this morning. 3. Potential for fog developing each overnight and morning during precipitation-free periods. Increasing chances into this coming weekend. && .DISCUSSION... A low pressure system currently off the coast of central California is resulting in moisture pushing into Kern County from the south, leading to widespread precipitation that is anticipated to continue into Friday morning. Periods of intense rainfall rates may lead to localized areas of flash flooding in the Mojave Desert, especially after recent rainfall has caused normally dry soils in the region to saturate. Additional rainfall has potential to more easily runoff due to the above average precipitation in the desert areas. Meanwhile, this precipitation moving over the mountainous areas of the southern Sierra and Kern County will encounter snow levels at 5500-6000', leading to a continuation of the Winter Weather Advisory in these areas through 10 AM Friday morning. As the system tracks south on Friday, stronger winds are expected to develop in the Mojave Desert. Ensembles give an 80 to 90 percent probability for maximum gusts to exceed 40 mph on Friday, before dropping off for the weekend. As calmer conditions set up into the weekend, the influx of moisture over the last week is anticipated to lead to the return of widespread dense fog in the San Joaquin Valley as moisture evaporates from the surface each overnight period. This may be particularly evident towards the beginning of next week, when cluster analysis projects a weak high pressure ridge to build in over the western US. && .AVIATION... 30 to 40 percent chance for LIFR conditions, primarily for the San Joaquin Valley north of Kern County between 12Z and 18Z Fri due to fog development. IFR or less conditions expected for the Sierra Nevada crests through 00Z Sat due to cloud cover. Otherwise, VFR/MVFR conditions will prevail through the next 24 hours. && .AIR QUALITY ISSUES... ISSUED: 11/20/2025 14:12 EXPIRES: 11/21/2025 23:59 On Friday, November 21 2025, Fireplace/Wood Stove Burning Status is: No Burning Unless Registered in Fresno, Kern, and Madera Counties. Burning Discouraged in Kings, Merced, and Tulare Counties, and Kern (Greater Frazier Park Area) and Sequoia National Park and Forest. && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information and/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 AM PST Friday for CAZ323- 326>328-330-331-336. && public/aviation...McCoy weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 9:50 PM PST | Flash Flood Warning | HNX | Kern | 115 min |
| Nov 20, 11:05 PM PST | Dense Fog Advisory | HNX | Fresno, Kings, Madera, Mariposa, Merced, Tulare | 11 hr |
| Nov 21, 1:10 AM PST | Areal Flood Advisory | HNX | Kern | 109 min |
| Nov 21, 4:25 AM PST | Flash Flood Warning | HNX | Kern | 80 min |
| Nov 21, 1:09 PM PST | Dense Fog Advisory | HNX | Fresno, Kern, Kings, Madera, Mariposa, Merced and 1 more | 23 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.